Jump to content

Neuraphaty


Renate

Recommended Posts

I had 4 Treatments of of Avastin, Carboplatin and Paclitaxel. I told my Onco, I could not take any more of this treatment, becauce of the pain in my feet, legs. knees and hands.

I can hardly walk, my feet are totaly stiff, like frozen.

My Onco said ok, will put you on a mainteenance program on Avista.

He gave me Morphine for the pain and Lyrica to stop the dingling and stabbing.

I feel I have no life anymore. THe Morphine I can only take at Night, siince it puts me to sleep right away. During the Day I have just to bear with the pain.

Has anyboby experience this type of side effect? I have set up an appointment to see a Neurologist.

My Onco said some times it will repair itself and sometimes not. That means I have to live with this for the time I have left.

Renate

Link to comment
Share on other sites

Renate,

I have the same problem with Neuraphaty. You might want to ask the doctor about B6 or B12 which does help. Also I did see an Neurologist as it got worse and he prescribed Gabapentin (brand name Neurontin) which really helps and makes a big difference. Hope this help, prayers for the best.

Rich

Link to comment
Share on other sites

Hi Renate. In last few weeks I have also developed this side effect as well as pain in spine due to mets there. My neuropathy is from etoposide or so I was told. So I know how awful it is and share your pain. I cannot even put on normal shoes anymore and my hands fall asleep at will. I wasn't given any info on what to do about those aches and pains but have been given morphine for spine pain. I like you will only take it at night and have even given up on that as find it doesn't make a huge difference and why bother. So thanks for posting this and hopefully others will have some tips to deal with. This LC thing sure ain't for wimps!

Take care

Sandra

Link to comment
Share on other sites

I have neuropathy from Cisplatin, I was told. The good news is 10 years later I am still alive and well.

My feet are very fussy. I buy all SAS shoes, they have good support and my feet like them and DO NOT LIKE any changes. They definiitely would complain bitterly if I wore pointed shoes or high heels.

I don't fall down any more. So that is better.

I don't need any drugs to get through the day.

I just work hard to make my feet happy.

Donna G

Link to comment
Share on other sites

HI Ned,

I do remember your reply, I posted this problem again, to see if someone else has this problem. As I said in my post, I told my Onco that I could not take more of this. He said ok right away and he wants to put me on Avastin. I am taking Lyrica and I thik it stops the tingling and stabbing. However, the pain from the numbness is not bearable.

I am afraid in my case it will not get better, since I had a little Neurapathy before the traetments from my previous cancer.

Still hoping for a miracle to happen. Will see my Neuraligist next Wednesday.

Thanks for responding.

Renate

Link to comment
Share on other sites

HI Donna,

Thanks for sharing your experience. Tell me what are SAS shoes and where do you buy them,

Hi Rich,

Tahnks to you too for sharing your experience. Yes, I am taking B 12 I was also on Neurontin, it stopped the tingling for a while. Now I am taking Lyrica, I am not sure sure yet if it stops the tingling and stabbing. My big problem is the walking my feet are like frozen I have no balance and stample from wall to wall.

Renate

Link to comment
Share on other sites

Renate, I really hope the neurologist has something helpful to offer. Please let us know what he/she says.

I feel very fortunate that my neuropathy resolved with medication. If it had not, and if I had run out of medical options, I believe I would have looked into acupuncture. That discipline is well established in Hawaii because of the significant Oriental influence, and while no one in my family has ever used acupuncture, several of our friends have been helped by it. A number of major cancer centers are now including acupuncture in their complementary and alternative medicine services. Just a thought!

Aloha,

Ned

Link to comment
Share on other sites

Renate, I hope you get some relief from your neuropathy.

I would like to thank you for starting this thread. Neuropathy as a side effect has been my biggest fear. That is the reason I have not tried any of the taxane drugs so far. But, I am going to do taxotere beginning June 10. I am going to ask for such drugs as lyrica or neurontin if I get neuropathy. Maybe I will see a neurologist too. Maybe I won't get neuropathy. I can deal with the fatigue and other stuff ok. This will be my third chemo.

Don M

Link to comment
Share on other sites

Ned,

Acupancture has worked twice for me. Some 20 beautiful years ago. I had a Tennis Elbow. Tried everything nothing helped. Then I run into a friend and she mentioned Acupanture after 13 treatmets it was gone. A couple of years ago I developed Tentonitis in my right shoulder, again Physical Therapy etc. nothing helped. Acupancture over a couple of month and it was cured.

Yes,I believe in it. Will see the Neurologist first. Maybe he can do an EMG test and see how far it has gone.

I wish the type setting would be larger, since my fingers are so stiff, I have a hard time to see my typing.

Renate

Link to comment
Share on other sites

Hi Don,

I hope you will not get the Neurophaty, its bodersome. In cas eyou drink, maybe you want to stay away from alcohol even a drop is bad for Neuraphaty.

Neurontin is for the stabbing and tingling very helpful. Lyrica is more for burning feet. I have both.

Hope very much it will not hit you, it's nasty.

Renate

Link to comment
Share on other sites

Renate, I too have been VERY LUCKY to not have been struck with this awful side effect. But I sure do hope and pray your WILL feel better soon.

I have a freind who's daughter has serious neuraphaty and it has cause her great pain also. She is diabitic. I'll talk to her and see what she has done or what doc's have offered her over the years. Can't hurt to ask and get as much info as we can.

(((((((((((((((((((((((Renate)))))))))))))))))))))))))

I'm so sorry your having to deal with all this too.

Link to comment
Share on other sites

Hi Connie,

Thanks for writing. Please ask your friend how she is dealing with this. And as you said it was so painful, that lortab did not help and my Onco gave me Morphine. Then I had to wait for this morphine one week. No Pharmacy had it in stock. By the time I received it I only used it twice. The pain comes at Night. During the Day I could not take Morphine.Last NIght I did not take it ether. I do not want to get hocked on Morphine.

I was shopping for a pair of shoes today. I walked through the mall like sombody who has MS. I have no balance. Thank God I have my Husband who goes with me everywhere.

Coniie the type setting is so small I can hardly read it. Can I somewhere enlarge it? Do you know?

Hugs,

Renate

Link to comment
Share on other sites

Renate,

I have no answers for you but I so relate to the pain of neuropathy.

I never have had chemo and am not diabetic but for some mystery reason, I have had neuropathy since my surgery. The doctors can't figure it out - I opt for either something going wrong with the epidural I had for the pain pump, or the nerves cut during surgery. It has to be connected - I never had it before they operated on me.

I have tried both neurotin and lyrica but neither really help. Recently my feet have been bothering me even more, the burning seems to worsen in the spring and last night it kept waking me up- that and the random pains shooting in my toes. My hands bother me also, but not the same - its pretty much a numbness where I keep dropping things and it is difficult for me to hold a pen for very long. I think the feet are worse because I dare to put socks and sneakers on them, etc. :evil: I want to walk to exercise and sometimes I grit my teeth, lumber on, and pay later.

Funny story (or maybe not!) - about 3 months ago I was in my chair typing on my laptop with my feet on the ottoman. The cat must have playfully clawed my toe, near my cuticle, but of course I didnt' feel it. When I went to get up, I looked down and my foot was just covered in blood- it looked like a horror movie foot!- I hadn't even felt a thing! ( I always knew that cat wanted me dead! :shock: )

Anyway, no answers for you, I wish I had them but instead send wishes for relief.

Link to comment
Share on other sites

Hi Debi,

I am sorry to hear you also have this terrible pain, that Neurophaty can give you.

I had it prior to my Chemo treatments also from surgery in my arm. Damaged nerves can repair themselves over the yard. Did you try Neurontin and Lyrica for at least one month. Both Medication need some time and must be increased slowly ovet time. I am sure you will get relief if you have tingling and stabbing pain.

Renate

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...